U.S. doctors online nowAsk doctors free
A 30-year-old member asked:

Should i use hydrocortisone around my eyes?

1 doctor answer2 doctors weighed in
Dr. Brant Ward
Allergy and Immunology 14 years experience
Use caution: There is a risk for developing cataracts when using steroid creams in or around the eyes. Also, they will cause thinning of the skin with prolonged use (skin around the eyes is very thin to begin with!). Hydrocortisone is a very mild steroid, and may sometimes be used, but often doctors will use other medications to prevent these effects. Talk with your doc before using any med around your eyes.

Similar questions

A 48-year-old member asked:

Is hydrocortisone safe to use around my eyes and on my eyelids?

2 doctor answers6 doctors weighed in
Dr. William Fagman
Ophthalmology 49 years experience
Sometimes: Hydrocortisone is a potent steriod that is available over the counter. It can be used around the eyelids for short periods of time but care must be taken not to get any in the eye. If used to long it can cause thinning of the skin. If used for more than a few days and the problem does not resolve, you should consult an ophthalmologist or dermatologist.
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.